Diseases & Conditions
Forums & Chat
Hives--- silicone --?
Diseases & Conditions
> Hives--- silicone --?
Select A Location
****** Top of the Forum ******
==== General Information ====
Frequently Asked Questions
Forum Rules & Guidelines
==== Diseases & Conditions ====
Allergies & Asthma
Anxiety - Panic Disorders
Chronic Fatigue Syndrome
GERD - Heartburn
Heart & Cardiovascular Disease
Irritable Bowel Syndrome
Kidney Diseases & Disorders
Migraine - Headache
<< Previous Thread
Next Thread >>
Date Joined Aug 2008
Total Posts : 2
Posted 8/5/2008 5:36 PM (GMT -7)
I am again new to this site and haven't seen anything on this, but I have been trying to find out for years. I developed hives after sitting on the edge of a hottub when someone sprayed a silicone based defoamer into the hot tub. The spray hit my legs (I didn't know they were going to spray it) and then all of the sudden I had giant hives on my legs. I showered immediately, but I ended up with massive hives all over my body. Since I have been getting hives any time that I get warm, hot, chilly, cold, or anything effects my body temperature.... These are not just little bumps, but huge welts that start developing on my lungs and end me up in the hospital. Has anyone else noticed that they got hives after they sat in a hottub or being exposed to anything silicone based? I know there are zillions of things that can cause hives, but is it possible that silicone based products are also helping to create these monstrous things?
Back to Top
Date Joined Feb 2003
Total Posts : 5514
Posted 8/6/2008 7:02 PM (GMT -7)
Holy mackeral, that's brutal. On your lungs too?? I have heard about
severe reactions to stuff that contains latex. I wonder if this defoamer had latex in it? Wow. I wouldn't put silicone or latex out of the running for causing problems with our immune systems. I think there is so much environmental poison out there that we don't even know about
So sorry you went throught that ordeal.
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13
34 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) .
Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, Cozaar, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus
Back to Top
Date Joined May 2007
Total Posts : 479
Posted 8/7/2008 6:40 AM (GMT -7)
Hello and welcome!
Once Ginny pointed out the possibility of latex, I had to jump in and warn you, too. I am allergic to far too many things to list and one of them is latex. Recently, I was playing with my grandsons and we released the air from a lot of balloons. (they had been inflated for a party). All I did was handle the empty balloons. I woke up later that night with hives, and my throat swelling shut. My DH - my hero - immediately filled a syringe with .2 mm epinephrine and "shot me" and the throat began to improve. I then started benadryl for the next 24 hours and the reaction passed. I did not put the empty balloons anywhere near my mouth, but just the fact that I handled them (and then possibly put my hands in or near my mouth?) was enough to cause a severe reaction.
Could you not only have sat on the edge of the hot tub, but also inhaled the vapors of the spray they used, as well as get the stuff on you, and then somehow ingested a tiny bit of it? Sounds like a real possibility!
Please be careful! Hope you are feeling better!
Dx: Lupus, sjogren's, celiac, severe allergies.
Daily Meds: Plaquenil, Zyrtec. Prilosec, Nasacort, Prozac.
As Needed Meds: Epinephrine, Benadryl, Proventil, X
openex, Tylenal, Prednisone.
Back to Top
Date Joined Dec 2005
Total Posts : 1944
Posted 8/8/2008 8:43 PM (GMT -7)
I've heard of people itching when they are exposed to hot water, like after baths. It is a common reaction though it can be a sign of a medical problem with the blood. I've never heard of that reaction with cold water. While you may be allergic to the spray, it doesn't explain why you would have a problem in just plain water, unless you are allergic to something in the water. Do you have the same reaction in different kinds of water: well water vs. city water vs. lake water vs. ocean water? There are also some little gnats and yellow flies that can cause huge hives when they bite and even severe allergic reactions. There were also some articles on the net about
drugs in our water that aren't getting cleaned out by sewage treatment plants. You can google for them. Also, if you have the problems exclusively in well water, you may contact the health department about
it because you might need to chlorinate your well. Also, sometimes ammonia levels are high, not high enough to affect normal people but cause problems for sick people and higher ammonia does burn and itch and might cause a similar problem. To find this out, take a sample of the water that is giving you hives in to the department of natural resources or health dept for testing, or buy an aquarium ammonia test kit and test yourself.
Could it be possible that you are allergic to a medication or food and the water is just triggering the skin reaction? In the hot tub, I think high chlorine.
An allergist might be able to skin test you and blood test you and find out exactly what you are allergic to. I know silicone can cause problems because my mom has a lot in her face from a car accident and I used to stick my hands in silicone solution every day at work when I was young. I haven't had any specifically.
I hope you figure this out and feel better.
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn
Back to Top
Date Joined May 2008
Total Posts : 4
Posted 8/12/2008 10:24 AM (GMT -7)
the hives.....I find that using Aveno Oatmeal/Almond bath salts has helped my hives a lot! Just add to your bath water....helps me keep the hives away! Also Yardley has an Oatmeal Almond soap that is great for this! Hoipe you feel better soon!
Back to Top
Currently it is Wednesday, January 18, 2017 11:37 PM (GMT -7)
There are a total of 2,756,587 posts in 303,367 threads.
View Active Threads
This forum has 152454 registered members. Please welcome our newest member,
249 Guest(s), 6 Registered Member(s) are currently online.
All rights reserved.